Adsense Skyscrapper

Injection Deaths: Physician Assistant Granted Bail After Protests

0

A Koforidua High Court has granted Simon Takrama, the Physician Assistant connected to the death of four persons at the New Senchi Health Centre, GHc 20,000 bail with two sureties.

Simon Takrama was arrested alongside James Yeboah, a retired Disease Control Officer who administered the said contaminated injection, whiles working at the facility illegally.

The High Court, presided over by Cecilia Naa Shormey Davis, granted him the bail after the lawyer for the accused person, Sulleymana Musah, successfully argued for same.

Speaking to Citi News after the Physician Assistant’s release, the spokesperson for the family expressed satisfaction with the bail.

“There has been anxiety for everybody; his wife, his parents in the village and all of us here and I think it is a big relief for all of us here to have him released from the Akuse Prison.”

Protests from Physician Assistants

Mr. Takrama had been in prison custody for about two weeks and his incarceration has sparked protests from his fellow physician assistants.

The Ghana Physician Assistants Association subsequently declared a nationwide sit-down strike after claims of a cover-up.

They cited the fact that the Ghana Health Service identified James Yeboah, as the one who administered the contaminated injections to the patients, leading to the deaths.

The Health Service also said James Yeboah was operating without authorization.

The Ghana Physician Assistants Association also said, their colleague, who was posted to the facility only about six months ago, complained to the Asuogyaman District Health Director, Aziz Abdullai Abdul about the activities of the disease control officer, but nothing was done about him.

The Graduate Physician Associates of Ghana joined the protest, and called for the arrest of the Aziz Abdullai Abdul, over the death because they believe he should take the ultimate blame since he knew about the activities of the unauthorized Disease Control Officer, but allowed him to operate.

The Food and Drugs Authority in its preliminary investigations indicated that the deaths may have been caused by the contaminated medication.

The FDA noted that the deceased persons suffered adverse reactions described as injection site abscess, skin necrosis and ulcers leading to the deaths.

Leave A Reply

Your email address will not be published.